Ask a Pharmacist Expert Forum
Am i allergic to SSRI's????
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Am i allergic to SSRI's????

I was on Paroxatine 20mg for 13yrs, in March this yr i came off after a long withdrawl (withdrawal), had severe head shocks for months.  In June had a relaspe and GP has been trying to get me back on to a SSRI, SNRI ever since.

When i initally tried to go back onto the Paroxatine 5mg after the 5th day i suffered from severe akathsia (akathisia) which lasted for 24 hours and left me with weakness in my right hand side.  Gp ignored this and put it down to a trapped nerve in back...It was not!!  Then i was put on Citlatropram 5mg, Sertraline, Venaflaxine and Escitlatopram.... each time my body reacts quicker to side effects and they are becoming more severe.  Initially they cause my pupils to become big, with a feeing of being 'high', they then start to cause pain in the souls of my feet, which becomes agony and very rapidly i get weakness in both my legs, with an increase of aggitation, restlessness, sometimes to the point i feel sucidual.  My mind immidately starts to feel better and more alert but the more this increases the more my body declines....ohh and with a couple i developed a rash.

can you please tell me, am i allergic or intolerant to these drugs and how can i make my GP and now my Psychiatrist understand what these drugs are doing to me...... and is it dangerous what these drugs are doing in the long term...like are they damaging my nervous system?  cause i feel they are...... thank-you.

Age
:  
36
Sex
:  
Female
Weight
:  
9st 7lbs
Current Medications
:  
Propanalol 40mg x 2 daily
Drug Allergies
:  
Eyritomincin (anti-boitic)
metronidazole (ant-boitic)
Medical Conditions
:  
agoraphobia, panic disorder, GAD
Related Discussions
639831_tn?1223066680
There is such a thing as an allergy to SSRI drugs or selective serotonin reuptake inhibitors.  When a person has a drug allergy, you are much more likely to experience a reaction if you take the drug again, or rechallenge the drug.  A rash is usually a hallmark sign of a drug allergy if it occurs after you take a certain drug.  I suggest discussing any rashes you may have had from these drugs in detail with your doctor, as well as the other reactions to the drugs that you listed here.  
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank